MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX, WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX, WIRE, GUIDE, CATHETER
Model Number G04003
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hair-like fiber was found to be in the sterile packaging of an amplatz extra-stiff support wire guide during an undisclosed procedure on an unknown patient.The discovery was made after the package was opened, but before the product made contact with the patient.An unspecified wire was used to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.A photo provided by the customer to the manufacturer confirms the presence of a hair in the sealed packaging of the device.
 
Additional Manufacturer Narrative
E1 - title: lead technician.H3 - device evaluated by mfg?: the device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: d4, d9.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that the customer found a hair-like fiber in the sterile packaging of an amplatz extra-stiff support wire guide when the device package was opened.The device was not used, and a non-specified wire guide was used to complete the procedure.No adverse effects were reported.Reviews of documentation including the complaint history, device history record (dhr), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one opened package with no device.A hair-like fiber was present in the package.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded discrepancies relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.An expanded complaint history search was performed finding no complaints on the additional lots.The information provided upon review of the returned product indicates the product was manufactured out of specification.However, review of the dmr and dhr suggests that there are no additional nonconforming products in house or in the field.Cook did not review product labeling.This device is not packaged with an ifu.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concludes this event to be due to manufacturing deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX, WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22579442
Report Number1820334-2025-00886
Device Sequence Number7157640
Product Code DQX
UDI-Device Identifier00827002040038
UDI-Public(01)00827002040038(17)300421(10)16566187
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG04003
Device Catalogue NumberTHSF-35-80-AES
Device Lot Number16566187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer07/29/2025
11/19/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/01/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown